open access

Vol 17, No 1 (2010)
Case Reports
Published online: 2010-01-26
Get Citation

Impedance cardiography in the diagnosis of capillary leak syndrome caused by doxorubicin therapy in a patient with myeloma multiplex

Paweł Krzesiński, Robert Wierzbowski, Grzegorz Gielerak, Janusz Hałka, Oxana Matysiak, Paweł Smurzyński
Cardiol J 2010;17(1):88-91.

open access

Vol 17, No 1 (2010)
Case Reports
Published online: 2010-01-26

Abstract

Cytotoxicity of drugs can be a cause of cardiorespiratory disorders connected with chemotherapy. Doxorubicin is an antibiotic from the group of anthracyclines effective in antineoplastic therapy of solid and hematopoetic tumors. The most common cause of therapy ceasing is its cardiotoxicity. However, a lung injury connected with its cytotoxic activity to pulmonary endothelium (capillary leak syndrome) can be an equally serious complication. In the case presented, rapid, multi-profile diagnostics with the use of impedance cardiography, a modern noninvasive tool of hemodynamic monitoring, led to the recognition and effective treatment of a rare clinical syndrome.
(Cardiol J 2010; 17, 1: 88-91)

Abstract

Cytotoxicity of drugs can be a cause of cardiorespiratory disorders connected with chemotherapy. Doxorubicin is an antibiotic from the group of anthracyclines effective in antineoplastic therapy of solid and hematopoetic tumors. The most common cause of therapy ceasing is its cardiotoxicity. However, a lung injury connected with its cytotoxic activity to pulmonary endothelium (capillary leak syndrome) can be an equally serious complication. In the case presented, rapid, multi-profile diagnostics with the use of impedance cardiography, a modern noninvasive tool of hemodynamic monitoring, led to the recognition and effective treatment of a rare clinical syndrome.
(Cardiol J 2010; 17, 1: 88-91)
Get Citation

Keywords

dyspnoe; anthracyclines; doxorubicin; impedance cardiography; multiple myeloma

About this article
Title

Impedance cardiography in the diagnosis of capillary leak syndrome caused by doxorubicin therapy in a patient with myeloma multiplex

Journal

Cardiology Journal

Issue

Vol 17, No 1 (2010)

Pages

88-91

Published online

2010-01-26

Bibliographic record

Cardiol J 2010;17(1):88-91.

Keywords

dyspnoe
anthracyclines
doxorubicin
impedance cardiography
multiple myeloma

Authors

Paweł Krzesiński
Robert Wierzbowski
Grzegorz Gielerak
Janusz Hałka
Oxana Matysiak
Paweł Smurzyński

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

By "Via Medica sp. z o.o." sp.k., ul. Świętokrzyska 73, 80–180 Gdańsk, Poland
tel.:+48 58 320 94 94, fax:+48 58 320 94 60, e-mail: viamedica@viamedica.pl